Results 1 to 2 of 2

Thread: Interesting look at JCV and minimizing the risk when on tysabri...or any med?

  1. #1
    Distinguished Community Member Lazarus's Avatar
    Join Date
    Oct 2006
    Location
    western MA
    Posts
    1,369

    Default Interesting look at JCV and minimizing the risk when on tysabri...or any med?

    I copied this from an MSWorld thread...it is interesting.
    The idea is that extending the time between infusions seems to minimize the risks. This is interesting ....


    “First a few basics...

    The JC virus causes PML. So, no JC virus, no PML. Around 55% of adults test positive for JCV. Not surprisingly, the older a person gets the more exposure or opportunity to become JCV positive. Same as with other viruses. As we age we are more exposed to whatever is out there; the time element is obvious. It is not unusual convert from negative to positive in many things, including JCV, as we age we are exposed to more things.

    Over half of the population is JCV positive, however, very, very few ever get PML. The JC virus is easily taken care of by a properly functioning immune system, otherwise lots of people would get PML, not just an extremely few.

    Tysabri is a medicine which diminishes immune surveillance against the JC virus. As a result there have been several hundreds of cases of PML in those taking Tysabri. However, a way has been demonstrated to continue taking Tysabri safely even of you are JCV positive.

    There have been no cases of PML reported in those who are JCV positive who extend time between doses to 5, 6, 7, or 8 weeks rather than going the standard 4 weeks between doses.

    Make certain you understand this point... There have been no cases of PML reported in anyone who is JCV positive taking Tysabri 5, 6, 7, or 8 weeks between doses. And, some have been on an extended dosing regimen for over 4 years.

    The reason that there have been zero cases of PML in Extended-Interval Dosing (EID) is because by extending time between doses the concentration of Tysabri becomes diminished enough to allow sufficient immune surveillance against the JC virus.

    If your neurologist has not adopted the practice of placing his/her JCV positive Tysabri patients on EID, you need to get the hell out of there as quickly as possible and go to a MS center or immediately find a neurologist who specializes in MS because at minimum, your health is at stake and possibly more.

    Just to calm you down a bit... my spouse was JCV positive and took Tysabri for many years before going on EID. Beginning in 2013, I pounded the table with her neuro to put her on EID because the theory behind it made perfect sense to me... that being, if the concentration of Tysabri was decreased the immune system might easily take care of the JC virus because over 99.999% of the population with JCV never get PML.

    The EID theory to decrease risk of PML came about after a review in Sweden showed lighter weight individuals got PML more often than heavier ones. The theory developed that the concentration of Tysabri was less in the heavier people which allowed better immune surveillance against the JC virus. So, to decrease Tysabri concentration you could decrease the dose (no neuro was willing to do this publicly because 300mg was the FDA approved dose) or you could extend time between doses. A few brave neuros were willing to do this. The last option was you could gain a lot of weight but that is not w/o problems, obviously. The easiest thing to try was merely to extend time between doses of Tysabri.

    Time has proven that the extended interval dosing theory is correct because no cases of PML have ever been reported in EID with Tysabri.

    You have stated how well you are doing on Tysabri. Virtually everyone I have ever known personally who were or are taking Tysabri has said similar things beginning in 2002 during trials before FDA approval up to present. I have spoken with dozens of people taking Tysabri at the infusion center over the last 16 years and would be hard pressed to recall any reports of any significant side effects among those dozens in 16 years.

    Unfortunately, some people do not have success with Tysabri. And, some develop neutralizing antibodies to it. People have had to discontinue for various reasons. But overall, Tysabri is a powerfully good medicine treating MS.

    How about you? What significant side effects can you report attributable to Tysabri? btw, bad hair is not a side effect reported in trials or clinical practice that I have ever heard or read about. So I think you are good there!

    Please keep in mind how rare it is to experience so few lousy side effects on a MS DMT!

    If Tysabri has largely stopped disease progression for you personally, let me tell you that is a gift a lot of people here would give anything to have! For Heaven's sake think about what you are doing. It is your life. You are responsible for making the right decisions about your life and health.

    If you want to stay on Tysabri and your neuro does not agree to put you on EID immediately then you need to find a neuro who understands Tysabri and best practices better. Find a MS specialist! If you need help doing so, get a loved one to help you. People here are glad to help, also.

    But talk to your present neuro first and be sure to print off the info you find in the link below to educate yourself and you neuro, won't you?

    Please do not allow the force of my convictions to offend you. My earnest desire is the best health possible for you and every person with MS.

    Have courage. You will prevail and you will enjoy health and happiness for many, many years because of your efforts. Stick to it and you can do anything you decide. I believe in you and am here to help you in any way I can; as are many others.

    http://multiple-sclerosis-research.b...talizumab.html”
    Last edited by Lazarus; 06-17-2018 at 01:29 PM.
    Linda~~~~

    Be the kind of woman that when your feet hit the floor each morning the devil says:"Oh Crap, She's up!"

  2. The following 5 users say "thanks"


  3. #2
    Distinguished Community Member Sunshine's Avatar
    Join Date
    Oct 2006
    Posts
    4,125

    Default

    Has there been head to head comparison of Tysabri vs Rituxan or Ocrevus?

    I harbor deep distrust of Biogen and the wayTysabri entered the market. But what this man says makes sense re insisting on extended interval.

    I recall that it was Biogen that claimed the recalled Avonex would not harm anyone.
    It was also Biogen who refused to put a warning on the Avonex label that interferons can cause Sarcoidosis.

    Thanks for posting this Laz.

    Anyone here using Tysabri?

  4. The following 6 users say "thanks"


Similar Threads

  1. Tysabri
    By Tweeker in forum Multiple Sclerosis
    Replies: 4
    Last Post: 08-06-2015, 01:55 AM
  2. 8-week interval between Tysabri doses may cut PML risk
    By agate in forum Multiple Sclerosis
    Replies: 8
    Last Post: 05-14-2015, 02:40 PM
  3. Study links PML risk to low body weight w/Tysabri in MS
    By agate in forum Multiple Sclerosis
    Replies: 2
    Last Post: 04-10-2013, 08:13 PM
  4. Replies: 7
    Last Post: 11-12-2012, 10:44 AM
  5. FDA . . . interesting
    By nuthatch in forum Multiple Sclerosis
    Replies: 2
    Last Post: 07-18-2012, 09:44 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.